Patient :My mom just got out of the hospital 3 days ago, she had valve surgery in her heart and then a week later they put in a pace maker because her heart was to weak to pump on it's own. She's also diabetic and at the hospital they were giving her insulin, but at home she takes metformin. When discharged out of the hospital, they told my mom to get started on numerous medication but with her diabetics, continue taking Glipizide and stop the metformin because it'd kill her stomach to start taking that all over again. at her next doctors appointment they'll discuss what she needs to start taking for her diabetes, which will more than likely be insulin. I just checked my mom's blood sugar and it's 500. What do i do?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.